# SDR CA131126007

- Difficulty date: November 25, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Dhav DHC8314
- Aircraft time: 25,074 hours
- Engine: Pwa PW123
- Propeller: Hamstd 14SF23
- System (JASC): 7530 · Compressor Bleed Control
- Part: Control Unit
- Condition: Misinstalled
- Stage of operation: LD
- How discovered: O
- Nature of condition: W, R, J
- Precautionary procedure: E

## Discrepancy

(CAN) DURING ROUTINE MAINTENANCE THE RIGHT HAND ENGINE P2.5/P3 SWITCHING VALVE WAS INSPECTED IAW TASK 7230/30. THIS TASK REQUIRES THE DISASSEMBLY OF THE SWITCHING VALVE IAW THE PRATT & WHITNEY MAINTENANCE MANUAL, WHICH REQUIRES A FULL DISASSEMBLY OF THE VALVE. THE VALVE WAS REMOVED AS AN ASSEMBLY AND THE AREAS NEEDING TO BE INSPECTED ARE VISIBLE WITHOUT FURTHER DISASSEMBLY SO THEY WERE INSPECTED AND FOUND SERVICEABLE WITHOUT FULLY DISASSEMBLING THE VALVE. THE VALVE WAS REINSTALLED AND THE AIRCRAFT WAS RETURNED TO SERVICE.  THE ENGINE FUNCTIONED PROPERLY UNTIL, DURING A GO-AROUND, THE ENGINE EXPERIENCED COMPRESSOR STALL AND A LOST OF TORQUE. THE ENGINE WAS SHUTDOWN AND THE AIRCRAFT SAFELY RETURNED TO BASE WITH ONE ENGINE.  IT WAS DETERMINED THAT WHEN THE SWITCHING VALVE WAS REMOVED FROM THE ENGINE THE GUIDE PIN (ITEM 9 IN THE ATTACHED) HAD COME HALF WAY OUT OF THE INNER HOUSING (10) ALLOWING THE WASHER (6) TO FALL OUT OF PLACE BUT REMAIN IN THE HOUSING. SINCE THE VALVE WAS NOT FULLY DISASSEMBLED THIS WENT UNNOTICED.  WITH THE WASHER OUT OF PLACE THERE IS NO TENSION HOLDING THE GUIDE PIN IN PLACE. AT SOME POINT THE GUIDE PIN FELL OUT OF PLACE ALLOWING THE PISTON (11) TO TILT, ALLOWING THE P3 AIR INTO THE P2.5 AREA CAUSING THE COMPRESSOR TO STALL.  THE SWITCHING VALVE WAS DISASSEMBLED INSPECTED AND REASSEMBLED IN ACCORDANCE WITH THE PRATT & WHITNEY MANUAL AND THE AIRCRAFT WAS RETURNED TO SERVICE.
